Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 4, NWS Miami, FL

April 29, 20237 counties in Florida

NWS Miami, FL issued this wind advisory at Apr 29, 2023, 8:37 AM EDT for 7 counties in Florida. It took effect at Apr 30, 2023, 7:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2023, 8:37 AM EDT (12:37 UTC)
In effect from
Apr 30, 2023, 7:00 AM EDT
Expired
Apr 30, 2023, 8:00 PM EDT
In force
13 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

893 
WWUS72 KMFL 291237
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
837 AM EDT Sat Apr 29 2023

FLZ168-172-173-292045-
/O.NEW.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
837 AM EDT Sat Apr 29 2023

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...From 7 AM to 8 PM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
957 
WWUS72 KMFL 292023
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
423 PM EDT Sat Apr 29 2023

FLZ168-172-173-300830-
/O.CON.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
423 PM EDT Sat Apr 29 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EDT SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...From 7 AM to 8 PM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
194 
WWUS72 KMFL 300636
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
236 AM EDT Sun Apr 30 2023

FLZ168-172-173-301445-
/O.CON.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
236 AM EDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...From 7 AM to 8 PM EDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
599 
WWUS72 KMFL 300933
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
533 AM EDT Sun Apr 30 2023

FLZ063-066>075-174-010000-
/O.EXA.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/
Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier-
Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade-
Metro Miami-Dade-Mainland Monroe-Far South Miami-Dade-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, 
Belle Glade, Wellington, Lion Country Safari, 
South County Regional Park, Palm Springs, Florida Gardens, 
Aberdeen, Boca West, Naples, Marco Island, Everglades City, 
Immokalee, Miccosukee Indian Reservation, Markham Park, 
Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, 
Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, 
Homestead, Florida City, Redland, Miccosukee Resort, 
Kendale Lakes, West Kendall, Country Walk, Shark Valley, Miami, 
Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall,
Cutler Ridge, Flamingo, and Everglades National Park
533 AM EDT Sun Apr 30 2023

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest-West winds 15 to 25 mph with gusts up to 40 
  mph expected.

* WHERE...South Florida.

* WHEN...Until 8 PM EDT this evening. Strongest winds will start
  mid-morning and run through early afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds could briefly gust even higher in
  thunderstorms through early this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ168-172-173-010000-
/O.CON.KMFL.WI.Y.0004.230430T1100Z-230501T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
533 AM EDT Sun Apr 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds could briefly gust even higher in
  thunderstorms through early this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 29, 7:32 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 29, 7:32 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
732 AM EDT Sat Apr 29 2023

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 314 AM EDT Sat Apr 29 2023

Ample sunshine this morning will allow for another warm day across
South Florida before mesoscale boundary collisions will create the
potential for showers and thunderstorms to develop across inland
South Florida and the Lake Okeechobee region later this afternoon.
While most convection will remain across inland locales, a few
showers and thunderstorms could graze the east coast metro areas, in
particular the western suburbs. High temperatures will reach the
lower 90s across much of the area with the exception of the upper
80s close to the coastline(s). We will also need to monitor the
progression of a decaying MCS moving across the Gulf of Mexico, as
some of the CAMs indicate the potential of it arriving across the
region late on Saturday.

As a shortwave trough ejects eastward across the Gulf of Mexico &
southern Gulf Coast on Saturday evening, amplified synoptic forcing
will facilitate the development of a surface low along a frontal
boundary draped across the northeastern Gulf of Mexico. As the
shortwave and associated surface low quickly propagate to the
northeast, the associated surface frontal boundary will push
southeastward across the Gulf of Mexico and Florida Peninsula during
the day on Sunday. The influence of the deepening low pressure
system and associated frontal boundary across our area will result
in an enhancement of the low level wind field across our area which
will result in breezy to gusty conditions across the area on Sunday.
While ensemble guidance continues to vary in terms of potential wind
speed/gusts, the setup could potentially result in hazardous marine
and beach conditions during the latter half of the upcoming weekend.
As the frontal boundary propagates southeastward, forecast model
guidance depicts ascent being maximized along this boundary
resulting in a line of showers and thunderstorms out ahead of the
boundary. Taking a look at various forecast model soundings, the
potential for a few strong to severe storms embedded in the pre-
frontal convection remains possible. Accordingly, SPC has placed
most of South Florida in a Slight Risk (2 of 5) for Sunday. Although
models indicate that shear will be mainly uni-directional in nature,
decent bulk shear and modest lapse rates could result in some
organized convection. Damaging wind gusts and hail is possible as
the line of convection moves across our area.

Temperatures on Sunday will vary as the cloud debris from
approaching convection will keep high temperatures in the low 80s
along the Gulf coast and Lake Okeechobee region. To the east,
temperatures will trend higher in the middle to upper 80s where
enough diurnal heating may occur out ahead of the approaching
convection.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 314 AM EDT Sat Apr 29 2023

Long range guidance remains fairly consistent with inter/intra model
consensus regarding broad region-wide high pressure developing for
much of next week in the wake of a FROPA. Meanwhile, a mid/UL ridge
seems to take control of the E GOMEX.

EURO shows a mainly dry boundary moving across the northern portions
of the peninsula on Wednesday, but with little to no impacts, as
PWATs are expected to remain around one inch or less for most of the
long term.

The overall synoptic scenario will translate in prevailing moderate
WNW flow, with periods of weak to variable flow at night. Thus, in
general, expect generally benign weather next week with temperatures
gradually warm up into the mid 80s to low 90s each afternoon.
Morning lows will likely remain in the low-mid 60s interior areas,
and into the upper 60s to around 70 near the coasts.

&&

.AVIATION...
(12Z TAFS)
Issued at 732 AM EDT Sat Apr 29 2023

VFR prevails this morning with L/V wind flow through the next hour
or so. Gusty southerly winds will begin to increase by mid-morning.
SHRA/TSRA will develop across inland areas of South Florida later
today. Have maintained VCSH/VCTS for all terminals, however if
confidence increases in coverage later today, TEMPOs and amendments
may be needed.

&&

.MARINE...
Issued at 314 AM EDT Sat Apr 29 2023

Unsettled weather pattern continues with showers and thunderstorms.
Another front will pass through the region late in the weekend
with advisory level winds expected at least and the potential for
frequent gusts to gale. Mariners should follow the latest forecast
to monitor the evolution of this potential advisory and/or gale
event across the local waters.

&&

.BEACHES...
Issued at 314 AM EDT Sat Apr 29 2023

The rip current risk will remain elevated for the Palm Beaches
through the weekend with the risk building at some other Atlantic
beaches as well. The Gulf beaches will see their rip current risk
build behind the cold front late this weekend into early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            89  77  86  68 /  20  20  80  20
West Kendall     91  74  87  65 /  20  20  80  20
Opa-Locka        89  75  87  67 /  20  20  80  10
Homestead        89  74  86  66 /  10  20  80  20
Fort Lauderdale  87  76  86  68 /  20  20  80  10
N Ft Lauderdale  88  76  86  67 /  30  20  80  10
Pembroke Pines   89  75  87  67 /  20  20  80  10
West Palm Beach  88  74  85  65 /  40  20  80  10
Boca Raton       89  75  87  66 /  30  20  80  10
Naples           89  75  82  70 /  20  60  80  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...99
LONG TERM....17
AVIATION...Rizzuto
Hazardous weather outlook, Apr 29, 3:23 AM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
323 AM EDT Sat Apr 29 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300730-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
323 AM EDT Sat Apr 29 2023

...Strong to Severe Thunderstorms Possible This Afternoon/Evening...
...Moderate Risk of Rip Currents Palm Beach County...

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Today and tonight.

Thunderstorms: Scattered thunderstorms will be possible today across
the Lake Okeechobee region and adjacent inland areas. The strongest
storms could contain damaging wind gusts,hail, excessive lightning,
and a brief tornado.

Waterspouts: An isolated waterspout could develop today over the
local waters.

Wind: Severe wind gusts up to 60 mph are possible within the
strongest storms that develop today near Lake Okeechobee.

Hail: An isolated strong to severe storm may be capable of producing
hail up to 1 inch today near Lake Okeechobee.

Rip currents: A moderate rip current risk continues along the Palm
Beaches today.

Visibilities: Patchy fog is possible this morning across inland
locations of South Florida but should quickly burn off after sunrise.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front will approach South Florida on Sunday. Strong to severe
thunderstorms may precede this system, and hazardous marine
conditions are possible, especially along the Gulf Coast, in the
wake of this cold front.

An approaching front mid-weekend may increase the rip current risk
along the Gulf coast as well.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami
while following all local, state, and CDC guidelines.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:20 AM EDTSpecial Marine WarningMFL20 min
Apr 29, 8:35 AM EDTGale WarningMFL35 hr
Apr 29, 8:35 AM EDTSmall Craft AdvisoryMFL47 hr
Apr 29, 2:41 PM EDTSpecial Weather StatementMFLGlades19 min
Apr 29, 2:51 PM EDTSpecial Weather StatementMFLGlades24 min
Apr 29, 3:00 PM EDTSpecial Marine WarningMFL45 min
Apr 29, 3:01 PM EDTSpecial Weather StatementMFLHendry14 min
Apr 29, 3:21 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Apr 29, 3:38 PM EDTSpecial Marine WarningMFL37 min
Apr 29, 3:48 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Apr 29, 4:23 PM EDTSpecial Weather StatementMFLMartin22 min
Apr 29, 4:40 PM EDTSevere Thunderstorm WarningMFLPalm Beach20 min
Apr 29, 4:59 PM EDTSevere Thunderstorm WarningMFLPalm Beach16 min
Apr 29, 5:12 PM EDTTornado WarningMFLPalm Beach18 min
Apr 29, 5:16 PM EDTSpecial Marine WarningMFL29 min
Apr 29, 5:45 PM EDTSpecial Marine WarningMFL30 min
Apr 29, 7:06 PM EDTSpecial Weather StatementMFLPalm Beach24 min

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.